I’m getting there. Despite the chaos around me (or maybe BECAUSE of it) I feel…lighter. The heaviness in my head and chest is a little better today; the haze is lessening. I still have a certain sadness, a melancholy, if you will, but it is not crippling. I am able to think of tomorrow, and that there is a reason to see another tomorrow. That’s progress, my friends!
My dear friend Hannah (and she is a friend, even if I have never met her in “real life”) made a comment on my last post. She said I was bat-shit crazy and why didn’t I go take some damn anti-lunatic pills and stop pissing around already.
No, she didn’t really say that. 😉 But I wouldn’t be offended if she had! (See, I’m feeling better because my sense of humor is back.) This is what she actually wrote:
Don’t take this the wrong way, but have you considered medication? You are a wonderful, loving, giving person, and if you need some help getting through this period in your life, then you should have it. I’ve been on medication, and yes, it’s absolutely a crutch, but you know, sometimes you break your leg and it’s ok to use a crutch for a time. Not forever, maybe, but to get through the worst of it. So, all I’m saying is, if you don’t need it, then ok… but if you do, that’s alright, too.
My friend, I agree. Here is the sad thing:
This is me on drugs. I AM ON MEDICINE!! And, here is the kicker…..they have changed it and increased it multiple times. Most of the time, I sail along with the usual ups and downs. But in recent years, the lows take me way, way down. Some may be situational… after all, my life is the kind they write books about (and you would think it was all made up; no one could REALLY have a life like that!). Some may be the residual effects of the abuse I suffered at a younger age. But I know some of these feelings are not based on current or past situations. Those mornings when I open my eyes only to see the darkness has descended; those days when nothing interests me; those nights when I beg my dreams to take me away, but all they do is mock me….that is depression in the purest form.
The pills do work. I stopped taking them once. Within days, all I could do was weep. Yes, weep. I’m not a woman to use that word lightly, but when the shoe fits…there is no other way to describe it. I. Could. Not. Function. I went back on the medicine, and felt like myself a few days later. That is NOT an experience I ever want to repeat. Don’t get me wrong; I like an occasional good cry: it is a powerful release that leaves me feeling cleansed and emotionally stable again. But WEEPING, however, is NOT FUN. You make no sense, the tears flow without any feeling of release, your nose gets all snotty and gross, and YOU CANNOT STOP! There is no end to weeping. It just gets quieter, but it doesn’t stop. It is a pathetic kind of crying with no purpose other than to make you look weak and stupid, and, yes, CRAZY. So I have no plans to stop taking my beautiful little “no-weepies” pills each day.
Do I need to go back and try a new kind of pill? Maybe. Okay, yes, I do. But that will have to wait until this summer, because I cannot afford to dive into the weepies at work. They kinda don’t know how unstable I really am, and I hope to keep fooling them for another
day week year or two, if possible. So I will continue, the best that I can.
As for you, my dear friends, thank you. Thank you for your kind, encouraging words when things get tough for me. I’m not able to reply when things are bad, but I want you to know I am reading and it does matter. I know my bouts with depression are not fun to read about, but it is healing and helpful to me to get it out. I cannot say what I feel, and I hide it from those around me, but for some reason I can write about it straight from the heart. When I write, I don’t censor. So you are seeing me naked, down to the very center of my humanist. I am honored that any of you stick around to read. The fact that so many of you actually care enough to comment and wish me well…it blows me away. It gives me hope for the human race. And yes, if I hadn’t taken my pills, I might even be a little weepy right now…